MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HCG ONE STEP PREGNANCY TEST DEVICE (URINE)(40T/KIT); HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. HCG ONE STEP PREGNANCY TEST DEVICE (URINE)(40T/KIT); HCG PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: return sample was disposed of by the customer and could not be returned for testing.Retention products were tested with hcg quality control cut-off standard (25miu/ml) and high level hcg clinical urine (203.5iu/ml, 215.7iu/ml, 219.4iu/ml).All devices showed positive results at read time.The product passed quality control specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.Upon retesting with a new sample from the patient on the same day, the device gave the expected positive result.Case details indicate the patient may have tampered with the initial urine sample.This cannot be ruled out as a possible root cause for the reported issue.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The patient's last menstrual period was (b)(6) 2018.On (b)(6) 2018, the patient arrived at the facility to confirm a pregnancy and start prenatal care.The customer was unable to provide the reason the patient believed she was pregnant.A urine sample was collected and an hcg one step pregnancy test device produced a negative result.As the customer expected a positive result, a repeat test was performed using a clarity hcg test and a negative hcg result was also obtained.Twenty minutes after these two tests, the customer retested the same urine sample using a second hcg one step pregnancy test device and received another negative result.An ultrasound was performed on the patient and the patient was determined to be 18 weeks pregnant.Following the ultrasound, a second urine sample was collected and tested using a third hcg one step pregnancy test device.A positive hcg result was received using the second urine sample.The customer stated that the patient was also being tested for a drug screen as part of their new patient enrollment procedure.Per the customer, the patient may have tampered with the first urine sample due to the urine drug screen.However, the customer cannot confirm whether the patient may be tampered with the sample.Although the sample was requested for investigation, the customer discarded the sample.

Brand Name
HCG ONE STEP PREGNANCY TEST DEVICE (URINE)(40T/KIT)
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7679923
Report Number2027969-2018-00087
Device Sequence Number13664992
Product Code JHI
UDI-Device Identifier10815845020109
UDI-Public(01)10815845020109(17)191130(10)HCG7120145
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberFHC-102
Device Lot NumberHCG7120145
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR